# SDR C2XA09RI127

- Difficulty date: July 17, 2009
- Submitted: July 22, 2009
- Operation: Air carrier
- Aircraft: N12957
- Make and model: Emb EMB-145LR
- Aircraft serial: 145080
- Aircraft time: 26,165 hours, 19,356 cycles
- System (JASC): 5520 · Elevator Structure
- Part: Structure
- Condition: Damaged
- Location: Elevator
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

FLIGHT 2227 - ALB - FLIGHT CREW REPORTED LIGHTNING STRIKE ON CLIMBING, FOLLOWED BY A BURNING SMELL IN COCKPIT FOR 5 MINUTES.  NO OTHER EFFECTS OBSERVED.  EWR MX PERFORMED LIGHTNING STRIKE INSPECTION AND FOUND TIP OF RT ELEVATOR DAMAGED AND REPLACED DAMAGED TIP.  BURNING SMELL WAS NOT DUPLICATED.  ACFT WAS APPROVED TO RETURN TO SERVICE.
